MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM COM TROCHANTERIC; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM COM TROCHANTERIC; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 64951002
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The internal package was perforated and the sterility of the implant was compromised.The implant was unusable.Update 27/aug/2018: primary procedure.Surgical delay of 3 minutes to obtain a standard femoral component ((b)(4)).
 
Event or Problem Description
The internal package was perforated and the sterility of the implant was compromised.The implant was unusable.Update 27/aug/2018: primary procedure.Surgical delay of 3 minutes to obtain a standard femoral component (cat 6495-1-001).
 
Additional Manufacturer Narrative
Device evaluation analysis added.Reported event: an event regarding packaging damage involving a gmrs femoral component was reported.The event was confirmed.Conclusions: visual inspection was performed on the returned packaging.The unit carton was returned with its shrink wrap opened on one end.There is compression damage evident on the unit carton.One of the opening flaps has been torn from the unit carton.The outer blister is broken ¿ the flange on one side is completely bent up and bent out of shape and is fractured on one end.There is a dent and crack in the side of the outer blister.The inner blister pack was returned partially opened (2 sides were opened).There is a crack in the side of the inner blister.The device packaging appears to have been exposed to inappropriate handling/storage.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
GMRS PROX FEM COM TROCHANTERIC
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7893518
Report Number0002249697-2018-02974
Device Sequence Number19181216
Product Code JDI
UDI-Device Identifier07613327048711
UDI-Public07613327048711
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number64951002
Device Lot NumberAXT7J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;